Alert archive / New York / Gale Warnings in 2017
Gale Warning 27, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 24, 2017, 4:24 AM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 4:24 AM EDT (08:24 UTC)
- Expired
- Oct 25, 2017, 2:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
653 WHUS71 KOKX 240824 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT TUE OCT 24 2017 ANZ338-355-241630- /O.UPG.KOKX.SC.Y.0094.000000T0000Z-171024T1000Z/ /O.NEW.KOKX.GL.W.0027.171024T0824Z-171025T0200Z/ /O.UPG.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-345-350-353-241630- /O.UPG.KOKX.SC.Y.0094.000000T0000Z-171024T1000Z/ /O.UPG.KOKX.GL.A.0020.171024T1000Z-171025T1000Z/ /O.NEW.KOKX.GL.W.0027.171024T0824Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 424 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
697 WHUS71 KOKX 241451 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1051 AM EDT TUE OCT 24 2017 ANZ330-335-340-345-350-353-242300- /O.CON.KOKX.GL.W.0027.000000T0000Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1051 AM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-355-242300- /O.CON.KOKX.GL.W.0027.000000T0000Z-171025T0200Z/ NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1051 AM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
656 WHUS71 KOKX 241913 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 313 PM EDT TUE OCT 24 2017 ANZ330-340-345-350-353-250315- /O.EXT.KOKX.GL.W.0027.000000T0000Z-171025T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 313 PM EDT TUE OCT 24 2017 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET ON THE OCEAN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-250200- /O.EXT.KOKX.GL.W.0027.000000T0000Z-171025T0200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 313 PM EDT TUE OCT 24 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-355-250200- /O.CON.KOKX.GL.W.0027.000000T0000Z-171025T0200Z/ NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 313 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
588 WHUS71 KOKX 250201 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1001 PM EDT TUE OCT 24 2017 ANZ335-338-355-250315- /O.EXP.KOKX.GL.W.0027.000000T0000Z-171025T0200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1001 PM EDT TUE OCT 24 2017 ...GALE WARNING HAS EXPIRED... $$ ANZ330-340-345-350-353-250600- /O.CON.KOKX.GL.W.0027.000000T0000Z-171025T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1001 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
186 WHUS71 KOKX 250559 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 159 AM EDT WED OCT 25 2017 ANZ330-340-345-251000- /O.EXP.KOKX.GL.W.0027.000000T0000Z-171025T0600Z/ /O.NEW.KOKX.SC.Y.0095.171025T0600Z-171025T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 159 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-251200- /O.EXP.KOKX.GL.W.0027.000000T0000Z-171025T0600Z/ /O.NEW.KOKX.SC.Y.0095.171025T0600Z-171026T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 159 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-251200- /O.NEW.KOKX.SC.Y.0095.171025T0600Z-171026T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 159 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 24, 1:50 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 24, 1:50 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service New York NY
150 AM EDT Tue Oct 24 2017
.SYNOPSIS...
A slow moving frontal system approaches tonight, impacting the
region Tuesday into early Wednesday with strong winds gusts and
potentially heavy rain. The frontal system slowly moves east of
the area Wednesday night with brief high pressure following
through the end of the week. A cold front then merges with a
developing coastal low Saturday night into Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Made minor changes this update to reflect the latest trends in
observations and guidance. The forecast appears on track.
SSW flow aloft tonight, with a passing 500 hPa shortwave
overnight. Have a dry forecast this evening based on radar
trends on upstream obs. Restrict categorical pops overnight to
areas w of the Hudson River (late) and likely pops to W of the
Ct/NY and Nassau/Suffolk borders. This is based on latest
guidance - which is consistent with idea of best forcing
associated with the shortwave being mainly to the N/W of the
region.
Currently any thunder is limited to SW VA/Central NC - so have
scaled thunder possibilities over far W zones to slight chance
after midnight (with showalter indices progged down to around
2), and confidence has increased in any heavy rain holding off
until during the day on Tuesday. This is consistent with the
timing of the low level jet.
Still could see some patchy drizzle overnight, especially over
eastern zones where will take longer for other than low level
lift to develop.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
NWP guidance is in good agreement through Tue night.
A vigorous PAC shortwave will continue to dig the longwave
trough and gets to the Gulf coast by Tuesday Night. The first
feature that will drive surface weather is a low level jet with
high PWs for this time of year. This will result in periods of
rain, with embedded heavier showers and gusty winds. Some CAPE
in model profiles suggest few rumbles of thunder on Tuesday.
The second feature which will drive any convective rain will be
the approaching frontal system for Tuesday night, with models
indicating the best potential for widespread rainfall amounts
above 2 inches to be east of New York City. With amplification
of the longwave trough the frontal system is indicated by NWP
models to slow and track very slowly across the region Tue night
in the longitudinally oriented steering flow. Trend with this
update has been to continue to slow the system's progression
through Tue night which would only serve to increase rainfall
amounts for eastern sections.
The following potential hazards Tue/Tue night:
Heavy Rain: The slow movement of the front, deep lift, weak
instability, and interaction with an increasingly moist and
tropical airmass (+3 to 4 std) signal potential for multiple
bands of heavy rain as weak waves lift north along the front.
The higher resolution WRF based models continue to indicate the
potential for a localized swath of 3-5 inches. This looks to be
a credible threat based on synoptic pattern, but location/timing
is very much uncertain based on front and frontal wave timing
and location. Would also like to see additional support of this
in some other hi-res models. See hydrology section for
associated flooding threat.
Strong Winds: A wind advisory is in effect for most of our CT
zones, along with coastal zones in NY. A 45-55 kt 925 hpa LLJ
moves overhead Tuesday into Tue night. The GFS BUFKIT soundings
indicating a 12 hr period of southerly winds gusts of 30 to 40
mph, with potential for any low topped convective line/s ahead
of the cold front being able to drag down localized 45-55 mph
wind gusts to the surface. SPC has our area in a slight risk
with damaging wind gusts the main threat. Not seeing the best
low level lapse rates and 0-1 km shear, so not all that bullish
on tornadic activity, with later shifts needing to further
inspect.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A slow moving upper trough will maintain significant moisture
advection in broad, nearly unidirectional southerly flow into at
least the early portion of Wednesday. Primary update to the
extended forecast was to slow the departure of the surface front
and associated precipitation, mainly across portions of
Connecticut and Long Island. Ensemble forecasts still suggest
some uncertainty with regards to end time of precipitation,
though in general rates should taper off from west to east
through the evening. Depending on how quickly rainfall ends,
adequate mixing in the afternoon and evening with modest west-
northwest flow may support a few gusts.
High pressure then builds through the remainder of the week with a
return to more seasonable temperatures and humidity, though with
some subtle moderation and warming to the air mass as the week
progresses.
Meanwhile, a long wave upper trough will develop and slowly push
eastward, allowing strong moisture advection again into Sunday. The
increasing difluence aloft will aid in the development of a
coastal low, which is then expected to merge with the frontal
system, increasing chances of rain across the area. At the
moment, the exact timing, accumulations and rates of any
precipitation remain uncertain but the system will continue to
be monitored.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A slow moving cold front will approach the region tonight but
not pass through the region until Tuesday night.
MVFR/IFR returns tonight with patchy drizzle developing.
Showers become more widespread from west to east through 12z.
With the approach of a low level jet, showers with embedded
thunder are likely Tuesday. The rain will be heavy at times
accompanied by strong wind gusts, especially near the coast.
Compression and low level wind shear are likely, mainly SSW
45-55kt@2kft for coastal terminals.
SE winds increase tonight with gusts becoming more frequent
around 25kt. Some gusts 30-40kt possible after 12z Tuesday,
especially the NYC terminals.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.Tue night-Wed...IFR possibly continues in SHRA Tue night, low
prob/sparse TSRA early evening, improving to MVFR and possibly
VFR by midday Wed.
.Wed night-Thu...VFR, with iso-sct MVFR in SHRA.
.Fri and Sat...VFR.
&&
.MARINE...
Made minor changes this update to reflect the latest trends in
observations and guidance. The forecast appears on track.
SCA conditions are expected to develop overnight with the
potential for marginal gale force gusts Tue and Tue night on
all waters. Gale watch remains in effect for this potential,
although the higher winds may be more convectively correlated.
As the cold front slowly moves east Wednesday into Wednesday,
winds will gradually begin to subside in its wake, though
lingering swell may maintain SCA- level seas at least into
Friday night. Seas gradually subside into the weekend.
&&
.HYDROLOGY...
A widespread 2 to 3 inches of rain is likely Tuesday into
Wednesday morning, with locally up to 4 inches. Concern is that
much of this rain could fall in a 6 hr period in slow moving
and/or training bands of low topped convection/heavy rain, but
the predictability on location of where this occurs is low.
Despite antecedent dry conditions, these potential rainfall rates
present an area wide potential for minor urban and poor
drainage, with a localized threat for flash flooding. In
addition, if the heavier rain amounts occur over Northeastern
New Jersey and the Lower Hudson Valley, rapid rises in flashy
small streams and minor flood impacts to adjacent areas would be
plausible. A flash flood watch may be needed as subsequent data
is evaluated.
Heavy rain threat diminishes Wednesday afternoon, with drying
conditions expected Thursday night through Saturday.
The next chance for widespread rainfall across the area
will be Sunday night, though the location and timing of any heavier
amounts are uncertain at this time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 8 AM this morning to 2 AM EDT Wednesday for
CTZ007>012.
NY...Wind Advisory from 8 AM this morning to 2 AM EDT Wednesday for
NYZ071>075-078>081-176>179.
NJ...None.
MARINE...Gale Watch from 6 AM EDT this morning through late tonight for
ANZ330-335-338-340-345-350-353-355.
Small Craft Advisory until 6 AM EDT early this morning for
ANZ330-335-338-340-345.
Small Craft Advisory until 6 AM EDT early this morning for
ANZ350-353-355.
&&
SYNOPSIS...MD/JE/Maloit/DW
NEAR TERM...Maloit
SHORT TERM...JE
LONG TERM...MD
AVIATION...BC
MARINE...MD/Maloit/DW
HYDROLOGY...MD/DWHazardous weather outlook, Oct 23, 4:23 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service New York NY 423 PM EDT Mon Oct 23 2017 CTZ005-NJZ002-004-006-103>108-NYZ067>070-242030- Northern Fairfield-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester- 423 PM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will approach the region tonight and slowly cross the area Tuesday into Wednesday. Ahead of the front, gusty winds are expected with the potential for damaging wind gusts in any lines of convection Tuesday and Tuesday night. The slow moving front will also bring heavy rain to the region, with 2 to 3 inches of rain likely and localized swaths of 3 to 5 inches possible. This presents an areawide threat for minor urban and small stream flooding, with a localized threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071>075-176>179-242030- Southern Fairfield-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 423 PM EDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A cold front will approach the region tonight and slowly cross the area Tuesday into Wednesday. Ahead of the front, gusty winds are expected with the potential for damaging wind gusts in any lines of convection Tuesday and Tuesday night. The slow moving front will also bring heavy rain to the region, with 2 to 3 inches of rain likely and localized swaths of 3 to 5 inches possible. This presents an areawide threat for minor urban and small stream flooding, with a localized threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-242030- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 423 PM EDT Mon Oct 23 2017 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. There is also the potential for storm force wind gusts in any lines of convection Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-010>012-NYZ078>081-242030- Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- 423 PM EDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A cold front will approach the region tonight and slowly cross the area Tuesday into Wednesday. Ahead of the front, gusty winds are expected and there is a chance for isolated damaging wind gusts in any lines of convection Tuesday and Tuesday night. The slow moving front will also bring heavy rain to the region, with 2 to 3 inches of rain likely and localized swaths of 3 to 5 inches possible. This presents an areawide threat for minor urban and small stream flooding, with a localized threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-242030- Northern New Haven- 423 PM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will approach the region tonight and slowly cross the area Tuesday into Wednesday. Ahead of the front, gusty winds are expected and there is a chance for isolated damaging wind gusts in any lines of convection Tuesday and Tuesday night. The slow moving front will also bring heavy rain to the region, with 2 to 3 inches of rain likely and localized swaths of 3 to 5 inches possible. This presents an areawide threat for minor urban and small stream flooding, with a localized threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-345-350-353-242030- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 423 PM EDT Mon Oct 23 2017 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:52 AM EDT | Special Weather Statement | OKX | Orange | 53 min |
| Oct 24, 11:59 AM EDT | Special Weather Statement | OKX | Richmond | 46 min |
| Oct 24, 12:52 PM EDT | Special Weather Statement | OKX | Orange | 23 min |
| Oct 24, 1:15 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Richmond, Rockland, Westchester | 60 min |
| Oct 24, 1:21 PM EDT | Special Weather Statement | OKX | Nassau | 24 min |
| Oct 24, 2:11 PM EDT | Special Weather Statement | OKX | Nassau | 19 min |
| Oct 24, 4:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Oct 24, 7:44 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 2 hr |
| Oct 24, 2:12 PM EDT | Special Weather Statement | OKX | 48 min | |
| Oct 24, 2:37 PM EDT | Special Weather Statement | OKX | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.